{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,8,28]],"date-time":"2025-08-28T09:10:04Z","timestamp":1756372204411,"version":"3.44.0"},"reference-count":16,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2017,7,20]]},"abstract":"<jats:p>A 40-year-old woman with HIV (CD4 270, viral load undetectable) from Zambia presented with fevers, urinary tract infection symptoms, sterile pyuria and haematuria. She was found to have genitourinary tuberculosis (TB) via mycobacterial culture of urine and ascites, and treated with rifabutin, isoniazid, pyrazinamide and ethambutol. She later had multiple episodes of asymptomatic transaminitis, triggering changes to both TB and HIV regimens. The patient then presented with diffuse rash, fevers, transaminitis and eosinophilia concerning for drug reaction with eosinophilia and systemic symptoms (DRESS). After initial improvement on discontinuation of likely responsible medications and completion of corticosteroid therapy, the patient returned with acute liver failure. This new episode was felt to be severe organ dysfunction due to DRESS, and she was treated with a prolonged corticosteroid taper and changes to her TB regimen. She has since completed therapy for TB, has improving CD4 counts and is without evidence of liver dysfunction.<\/jats:p>","DOI":"10.1136\/bcr-2017-220440","type":"journal-article","created":{"date-parts":[[2017,8,7]],"date-time":"2017-08-07T10:12:04Z","timestamp":1502100724000},"page":"bcr-2017-220440","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":3,"title":["Urine trouble: genitourinary tuberculosis and subsequent DRESS syndrome"],"prefix":"10.1136","volume":"2017","author":[{"given":"Michael","family":"Czapka","sequence":"first","affiliation":[{"name":"Albert Einstein College of Medicine, Yeshiva University, Bronx, New York, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Shuchin","family":"Shukla","sequence":"additional","affiliation":[{"name":"Albert Einstein College of Medicine, Yeshiva University, Bronx, New York, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Magdalena","family":"Slosar-Cheah","sequence":"additional","affiliation":[{"name":"Albert Einstein College of Medicine, Yeshiva University, Bronx, New York, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2017,8,7]]},"reference":[{"key":"2025082801422022000_2017.aug07_1.bcr-2017-220440.1","doi-asserted-by":"publisher","DOI":"10.1093\/jac\/dkv158"},{"key":"2025082801422022000_2017.aug07_1.bcr-2017-220440.2","doi-asserted-by":"publisher","DOI":"10.5588\/ijtld.12.0441"},{"key":"2025082801422022000_2017.aug07_1.bcr-2017-220440.3","first-page":"207","article-title":"Urogenital tuberculosis: update and review of 8961 cases from the world literature","volume":"10","author":"Figueiredo","year":"2008","journal-title":"Rev Urol"},{"key":"2025082801422022000_2017.aug07_1.bcr-2017-220440.4","doi-asserted-by":"publisher","DOI":"10.1111\/j.1365-2230.2010.03967.x"},{"key":"2025082801422022000_2017.aug07_1.bcr-2017-220440.5","doi-asserted-by":"publisher","DOI":"10.1016\/j.jaci.2007.10.021"},{"key":"2025082801422022000_2017.aug07_1.bcr-2017-220440.6","doi-asserted-by":"publisher","DOI":"10.1097\/00130832-200108000-00006"},{"key":"2025082801422022000_2017.aug07_1.bcr-2017-220440.7","first-page":"474","article-title":"HIV seroprevalence rate and incidence of adverse skin reactions in adults with pulmonary tuberculosis receiving thiacetazone free anti-tuberculosis treatment in Yaounde, Cameroon","volume":"74","author":"Kuaban","year":"1997","journal-title":"East Afr Med J"},{"key":"2025082801422022000_2017.aug07_1.bcr-2017-220440.8","doi-asserted-by":"crossref","first-page":"1313","DOI":"10.1002\/pds.4067","article-title":"Severe antiretroviral-associated skin reactions in South African patients: a case series and case\u2013control analysis","volume":"25","author":"Stewart","year":"2016","journal-title":"Pharmacoepidemiol Drug Saf"},{"key":"2025082801422022000_2017.aug07_1.bcr-2017-220440.9","doi-asserted-by":"publisher","DOI":"10.1093\/humupd\/dmi008"},{"key":"2025082801422022000_2017.aug07_1.bcr-2017-220440.10","doi-asserted-by":"crossref","first-page":"S131","DOI":"10.1016\/0002-9343(91)90296-A","article-title":"Use of N-acetylcysteine in clinical toxicology","volume":"91","author":"Flanagan","year":"1991","journal-title":"Am J Med"},{"key":"2025082801422022000_2017.aug07_1.bcr-2017-220440.11","doi-asserted-by":"crossref","DOI":"10.1034\/j.1600-0536.2001.450516.x","article-title":"Hypersensitivity syndrome from isoniazid with positive patch test","volume":"45","author":"Rebollo","year":"2001","journal-title":"Contact Dermatitis"},{"key":"2025082801422022000_2017.aug07_1.bcr-2017-220440.12","doi-asserted-by":"crossref","first-page":"547","DOI":"10.2515\/therapie\/2015046","article-title":"DRESS syndrome following levofloxacin exposure with positive patch-test","volume":"70","author":"Charfi","year":"2015","journal-title":"Therapie"},{"key":"2025082801422022000_2017.aug07_1.bcr-2017-220440.13","doi-asserted-by":"crossref","first-page":"125","DOI":"10.1111\/cod.12155","article-title":"Severe recurrence of drug rash with eosinophilia and systemic symptoms syndrome secondary to rifampicin patch testing in a human immunodeficiency virus-infected man","volume":"70","author":"Shebe","year":"2014","journal-title":"Contact Dermatitis"},{"key":"2025082801422022000_2017.aug07_1.bcr-2017-220440.14","doi-asserted-by":"crossref","DOI":"10.1136\/bcr-2013-201545","article-title":"Extensive pulmonary involvement with raltegravir-induced DRESS syndrome in a postpartum woman with HIV","volume":"2014","author":"Yee","year":"2014","journal-title":"BMJ Case Rep"},{"key":"2025082801422022000_2017.aug07_1.bcr-2017-220440.15","doi-asserted-by":"crossref","first-page":"971","DOI":"10.1111\/1346-8138.13318","article-title":"Drug-induced hypersensitivity syndrome by ethambutol: a case report","volume":"43","author":"Yoshioka","year":"2016","journal-title":"J Dermatol"},{"key":"2025082801422022000_2017.aug07_1.bcr-2017-220440.16","doi-asserted-by":"crossref","first-page":"1","DOI":"10.1155\/2013\/269501","article-title":"DRESS syndrome due to nevirapine treated with methylprednisolone","volume":"2013","author":"Pott Junior","year":"2013","journal-title":"Case Rep Med"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2017-220440","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,28]],"date-time":"2025-08-28T08:42:29Z","timestamp":1756370549000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2017-220440"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2017,8,7]]},"references-count":16,"alternative-id":["10.1136\/bcr-2017-220440"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2017-220440","relation":{},"ISSN":["1757-790X"],"issn-type":[{"type":"electronic","value":"1757-790X"}],"subject":[],"published":{"date-parts":[[2017,8,7]]}}}